Copper IUD problems

Discussion in 'IUDs' started by Ahas5, Jun 14, 2007.


 
  1. Raunchy-Row

    Raunchy-Row Super Moderator Staff Member

    Hi Eva!
    Sorry to hear you're having so many problems--and that your health care providers aren't listening to you!
    I think the only thing that would tell you for sure if it's IUD related is if you had it taken out--I think nothing is impossible, and if it isn't your IUD at least you've ruled one more thing out! Please let us know how it goes!
    Row

     
  2. anubite

    anubite New Member

    I wanted to express thanks to everyone who shared their IUD stories on this forum, which I only just discovered. I have a history of health anxiety (i.e. hypochondria) and typically I shouldn't look at health-related forums because I only freak myself out, but this forum and your stories have actually made me feel a lot better (twice)!

    For others looking here, here has been my experience so far:

    I made an appointment for May 26th to get an IUD inserted, but the clinician couldn't get my cervix open (I'm 23 and have never been pregnant), so they kicked me out with a prescription for misoprostol, which I had to take 12 hours prior to another appointment to soften my cervix. The next day the insertion went fine, I had a very little bit of spotting but otherwise no pain at all. I was slightly afraid that I'd have an allergic reaction, since I have a contact allergy to nickel and my body is one of those "sensitive/allergic to everything" types, but that didn't turn out to be the problem.

    Three days later, I was helping my sister pack and I started to have extreme pinching/cramping, was doubled over and considering going to the ER. After about 15 minutes I could feel the tip of the IUD, so I knew it had fallen out/been rejected. Another 15 or 30 minutes and the pain stopped.

    The next day I went back to the clinic and saw another doctor, who had access to an ultrasound etc. She said that the IUD wasn't inserted far enough the first time because my uterus is small and very curved and the clinician didn't want to poke a hole. With the ultrasound the new doc rummaged around in my uterus for about an hour getting the IUD exactly in the right place, put me on antibiotics "just in case," and didn't charge me a dime for any of it.

    It's been 9 days since then I'm still having quite a lot of spotting and pinching pain. Nothing I do seems to make the pain worse or better. Spotting seems to come in "gushes" along with the pains. Very sharp pain will last 10-20 seconds, about 10 or 15 times per day. Pretty annoying, but it doesn't really interfere with my life too much, and reading about other women's experiences here has inspired me to tough it out at least until after my period (which, tragically, will be next week while I'm on vacation at the beach for a cousin's wedding! Oh grrrreat).

    If anyone managed to wade through all that, I hope it helps in some small way.

     
  3. Raunchy-Row

    Raunchy-Row Super Moderator Staff Member

    Does ibuprofen help? It did for me, and I got a stronger prescription from my doc for Naproxen (like ibuprofen but stronger). I found that muscle relaxants helped as well. My uterus considered the IUD an "intruder" for the first year or so and went through a routine every few days (in the beginning) to every few weeks (in the end part of the year) where it felt like it was trying to kick it out by force. I had spotting and bleeding with some of the cramping as well. Now things seem to have settled just fine! I'll have had it for 4 years in October! Hang in there but listen to your body and follow up if anything doesn't feel "right"--sounds like you did the right thing the first time around!

     
  4. silvrwood

    silvrwood New Member

    Anubite - I'm thinking that's possible. I'd like to know what symptoms others notice around the time they found out a copper IUD was displaced. I just found out today.

    I have regurgitative mitral valve prolapse, which the cardiologist always reminds me is benign, with the potential to become bad due to vulnerability to heart disease and an enlarged heart. I have occassional palpatations that bother me, but nothing bad. However, for the last week I've felt like my heart was expiring - like a floundering fish struggling for air outside the water. I've felt light headed, I've been bleeding about every other week, and my appetite has been gone. I've had 2 children, and these are not the symptoms I had with pregnancy (exhaustion, nausea).

    My cardiologist thought there may be some correlation between how my heart feels and the bleeding, before we knew of the IUD displacement.

    Anyone else ever feel anything like that with IUD displacement?

     
  5. lalipop

    lalipop New Member

    This concern may fall under the "allergies" thread, but I'm new to this discussion board. I've been asking jeeve, yahoo, and google all morning about hair loss and thinning associated with the Paragard copper IUD and I'm amazed to find so much information that I wish I would have researched before my insertion Dec. 08. My experience has been typical of most of the accounts: heavier,longer periods, cramps that are now more bearable, sharp/tingling sensations up my legs when nearing cycle, and the horrible, foul discharge a few weeks after my first cycle following insertion (took Folic Acid and Acidopholis to treat that). I'd say my body has adjusted at this point, except for the fact that my hair is shedding excessively daily and I can recall it beginning around a mont after insertion and hasn't let up yet. Many of the forums and articles have described copper toxicity resulting in hair loss and acne. I've switched to natural shampoos and conditiners and recently started using Biotin. I've read suggestions about taking Zinc supplements. I'll add that to my regimen this week. If anyone has experienced hair loss from the copper IUD, please share any solutions you've found. Particularly if Zinc curbed or stopped the shedding. I've also been craving ice incessantly the last couple months. My aunt asked if I was anemic. Read a little about that and how the high levels of copper may also be counter acting my iron intake and absorbtion. This is just to much and of course there's no mention of any of this by doctors who facilitate the procedure nor by Paragard in listing side effects. I'm thinking of removing it but it's so ideal, I'd like to hang in there but not at the expense of losing my hair. Help!

     
  6. AmariCece

    AmariCece New Member

    I got my IUD put in a few weeks ago. Everything was good at first...but lately I've been having some cramping and sharp pains shooting down my left leg. I did some research and saw that there could be absolutely nothing wrong OR my IUD could be embedded into my uterus.... I'm so confused. Can any one help? I've also had unprotected sex within the past few days... What are the possibilities with that? I have a doctor's appointment in 2 days but don't know if I can wait that long for answers.... Some one please help... I'm scared...

     
  7. crissie

    crissie New Member

    I put in copper IUD last month... this is my first period n so far its so light that it cant even reach the pads! I only see it when I wipe after urination... I know its my time because I have a normal 28 day cycle. Is this normal

     
  8. crissie

    crissie New Member

    Please help??

     
  9. Jrod

    Jrod New Member

    I just had my paragard put in mid August decided to be hormone free..... It's been about 3 weeks now I had it put in during the end of my last period. It didn't not hurt at all but just felt a slight pinch. The first 2 weeks were horrible I had bad back cramps, severe bloating and gas pain. I couldn't take it thought it was out of place and was feeling pressure in my abdomen while going to the bathroom come to find out I had a cyst the size of a golf ball pushing against my ovary. Im currently bleeding which my period is early this month and heavy and gas and bloating hasn't gone away but I'm trying to stick it out and give it another month or so before I feel normal again. The gas and bloating sucks I look pregnant and feel like I can't release gas......

     

Share This Page